Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jul 27, 2014, 7:55 PM CDT for Clinton County, Cumberland County, Russell County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 7:55 PM CDT (00:55 UTC)
- Expired
- Jul 27, 2014, 8:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Clinton County, KY, Cumberland County, KY, Russell County, KY
The radar
The Nashville radar (KOHX), 135 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:55 PM CDT | TSTM WND DMG | 4 Nnw Burkesville, KY | HWY 3140 CLOSED DUE TO SEVERAL DOWNED TREES. |
| Jul 27, 8:16 PM CDT | TSTM WND DMG | 7 N Albany, KY | TREES DOWN IN THE NORTHERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:00 PM CDT | Tornado Watch | SPC | 11 hr |
| Jul 27, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
413
WFUS53 KLMK 280055
TORLMK
KYC053-057-207-280125-
/O.NEW.KLMK.TO.W.0015.140728T0055Z-140728T0125Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 825 PM CDT
* AT 752 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BURKESVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.
* THIS DANGEROUS STORM WILL BE NEAR...
ALBANY AROUND 820 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CLAYWELL...RIBBON...WILLIS
CREEK...GREEN GROVE...CREELSBORO...DESDA...MANNTOWN...AARON...IDA AND
DECIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.
&&
LAT...LON 3682 8546 3691 8541 3687 8505 3683 8506
3681 8503 3664 8509
TIME...MOT...LOC 0055Z 288DEG 33KT 3684 8535
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
EER2 follow-up statements
807
WWUS53 KLMK 280103
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EDT SUN JUL 27 2014
KYC053-057-207-280125-
/O.CON.KLMK.TO.W.0015.000000T0000Z-140728T0125Z/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
803 PM CDT SUN JUL 27 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CLINTON...EAST CENTRAL
CUMBERLAND AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 825 PM CDT...
AT 801 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHEAST OF BURKESVILLE...AND MOVING EAST AT 40
MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.
THIS DANGEROUS STORM WILL BE NEAR...
ALBANY AROUND 820 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MANNTOWN...AARON...IDA...
DECIDE...HIGHWAY...BROWNS CROSSROADS...WAGO...SEVENTY SIX...SNOW AND
UPCHURCH.
LAT...LON 3678 8537 3690 8532 3687 8505 3683 8506
3681 8503 3664 8509
TIME...MOT...LOC 0104Z 288DEG 33KT 3681 8525
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
EER917
WWUS53 KLMK 280121
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 PM EDT SUN JUL 27 2014
KYC053-057-207-280131-
/O.EXP.KLMK.TO.W.0015.000000T0000Z-140728T0125Z/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
821 PM CDT SUN JUL 27 2014
...THE TORNADO WARNING FOR CLINTON...EAST CENTRAL CUMBERLAND AND
SOUTHWESTERN RUSSELL COUNTIES WILL EXPIRE AT 925 PM EDT/825 PM
CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 3678 8537 3690 8532 3687 8505 3683 8506
3681 8503 3664 8509
TIME...MOT...LOC 0121Z 288DEG 33KT 3676 8506
$$
EERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jul 27, 5:34 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 27, 5:34 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 634 PM EDT Sun Jul 27 2014 ...Mesoscale Forecast Update... Issued at 630 PM EDT Sun Jul 27 2014 Afternoon thunderstorms have faded and pushed off to the SE. However an unstable air mass remains, with a couple of boundaries still in play and storms trying to fire along them. First boundary is roughly along the Cumberland Parkway, left over from earlier storms. The other is the surface front diving SE across southern Indiana. A strong cap is in place with 700mb temps at 11-12C, and that is working against storm intensification. However, steep lapse rates above and below that cap mean that anything breaking through could easily go severe, albeit more of a wind risk than a tornado risk. Given that and coordination with SPC and JKL, will let the Tornado Watch ride, most likely until its 00Z expiration. .SHORT TERM (Now through Monday Night)... Issued at 305 PM EDT Sun Jul 27 2014 ...Conditional severe threat continues across south-central KY this afternoon into early this evening... The synoptic pattern this afternoon features a strong digging trough across the Midwest and Great Lakes, with an upstream ridge amplifying across the western CONUS. This trough will dig into the Ohio Valley tonight into tomorrow, allowing for drier weather and much cooler temperatures to filter into the region. Before the cooler and drier air works in, we must first deal with a conditional severe weather threat this afternoon into early this evening across south-central KY. A volatile airmass has developed in this region, with MLCAPEs of 3000+ J/kg according to the latest SPC mesoanalysis. However, very warm mid-level air has also advected into this region (700mb temps around 11C) which is putting the lid on convection thus far. Latest satellite imagery shows a boundary pushing into northern KY as of this writing. This boundary is only weakly convergent, thus there remains some uncertainty as to whether additional convection will be able to push through the cap and develop along it. Latest hi-res guidance continues to support development from 21-22Z along this boundary across southern KY, so think it is too early to let our guard down. If scattered convection is able to develop, effective shear of 40-50 knots will likely support quick supercell development capable of large hail and damaging winds. A conditional tornado threat will be possible with any storm that can develop given the low-level speed shear, but veered surface flow will limit low-level hodograph length. The synoptic cold front located well north across central Illinois will push through overnight, bringing cooler and drier conditions to the region. Overnight lows tonight will fall into the low and mid 60s, with falling dewpoints into the lower 60s. The upper-level trough will dig into the region Monday afternoon. This cold core aloft may be enough to induce some isolated sprinkles/light showers over the Northern Bluegrass region of Kentucky. Otherwise, it will be a mainly dry day with much cooler temperatures as highs will struggle to get out of the upper 70s. Monday night will be mainly clear as a surface ridge builds in from the northwest. With generally light winds, it will be an unseasonably cool night as temperatures dip into the low to mid 50s! Some of these values may threaten record lows, so stay tuned. .LONG TERM (Tuesday through Sunday)... Issued at 250 PM EDT Sun Jul 27 2014 A highly amplified upper level pattern is expected to persist across North America this week with a deep trough in the east with a corresponding upper level ridge out in the west. With the Ohio Valley being under the influence of the upper trough, we will see much below normal temperatures for the upcoming work week. The latest deterministic and ensemble guidance is similar to the previous 27/00Z guidance which leads to increased forecaster confidence...especially in the Tuesday through Thursday range. Surface high pressure will drift across the region at the beginning of the forecast period. This will lead to dry conditions with mainly sunny days and mainly clear nights. Could get very close to record lows in some spots Tuesday morning. In addition, we could also see some record cold highs on Tuesday afternoon as readings will only warm into the lower-middle 70s. We still expect a warm up from Wednesday into Thursday as temperatures look to warm into the upper 70s to the lower 80s in the north with middle 80s in the south. Overnight lows will generally be in the 60s. By Friday and into the weekend, the multi-model consensus continues to agree that the upper level trough over the east will deepen slightly as several vorticity lobes drop and rotate around the base of the trough. As this these lobes rotate through, they may induce a cut off low to develop across the Ohio Valley. The 12Z deterministic Euro solution is not as deep as in previous runs. However, the main story here will be that somewhat unsettled conditions are expected to be in place from Friday through Sunday. Overall, it does not look to be a washout, but scattered diurnally driven convection looks likely. Highs through this time fame look to be in the upper 70s to the lower 80s with overnight lows in the 60s. && .AVIATION (00Z TAF Update)... Issued at 630 PM EDT Sun Jul 27 2014 Unusually dynamic cold front for mid-July approaching the Ohio Valley, and will push SE across Kentucky this evening. Will initialize with gusty west winds and VFR conditions, with SCT-BKN cu around 4K feet. Broken line of T-storms across Indiana is struggling to hold together on its south end. While there is an outside chance for a thunderstorm at any of the terminals this evening, probabilities are low enough that the worst case would be including VCTS at one or more sites. That will be a last-minute call, and most likely would affect LEX, or in the very near-term, BWG. Winds come around to NW overnight, with enough of a gradient to keep speeds up at 7-9 kt. Will pick up winds to 10-12 kt by midday Monday with mixing, and VFR conditions with only fair-weather cu. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Mesoscale......RAS Short Term.....KJD Long Term......MJ Aviation.......RAS
Hazardous weather outlook, Jul 27, 2:23 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM EDT SUN JUL 27 2014 INZ076>079-083-084-089>092-KYZ023>033-281930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE 323 PM EDT SUN JUL 27 2014 /223 PM CDT SUN JUL 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...ESPECIALLY SOUTH OF THE OHIO RIVER. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ034>043-045>049-053>057-061>067-070>078-081-082-281930- SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 323 PM EDT SUN JUL 27 2014 /223 PM CDT SUN JUL 27 2014/ ...TORNADO WATCH 445 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY ACROSS SOUTH CENTRAL KENTUCKY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/MJ
In the hours before
Special weather statement, Jul 27, 3:43 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM CDT SUN JUL 27 2014
KYZ076>078-081-082-272115-
ADAIR KY-CLINTON KY-CUMBERLAND KY-METCALFE KY-RUSSELL KY-
343 PM CDT SUN JUL 27 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERSET TO 6 MILES
EAST OF JAMESTOWN TO 7 MILES NORTH OF BURKESVILLE...AND MOVING EAST
AT 50 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JAMESTOWN...
ROWENA AND RIBBON...
WILLIS CREEK AND DESDA...
SEVENTY SIX...
NORA AND NARVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3690 8558 3707 8507 3709 8490 3705 8490
3700 8483 3695 8490 3696 8494 3692 8495
3686 8506 3683 8506 3680 8501 3676 8500
3672 8501
TIME...MOT...LOC 2043Z 288DEG 42KT 3703 8464 3697 8493
3689 8536
SCHOETTMERLocal storm report, Jul 27, 3:57 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 SSE JAMESTOWN 36.98N 85.06W
07/27/2014 E1.75 INCH RUSSELL KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1400729
MRCSpecial weather statement, Jul 27, 4:11 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM CDT SUN JUL 27 2014
KYZ075-081-272140-
CUMBERLAND KY-MONROE KY-
411 PM CDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF TOMPKINSVILLE...AND MOVING EAST
AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
GRANDVIEW AND HESTAND...
BLYTHE AND OTIA...
RAYDURE AND VERNON...
PEYTONSBURG AND ASHLOCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8574 3667 8593 3678 8589 3678 8587
3669 8531 3662 8534 3661 8548
TIME...MOT...LOC 2111Z 280DEG 42KT 3671 8578
EERSpecial weather statement, Jul 27, 7:23 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM CDT SUN JUL 27 2014
KYZ066-077-078-280055-
ADAIR KY-CASEY KY-RUSSELL KY-
723 PM CDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF COLUMBIA...AND MOVING EAST AT 50
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JAMESTOWN...
COLUMBIA...
ROYVILLE AND RUSSELL SPRINGS...
HORNTOWN AND ELI...
WHITTLE AND INDIAN HILLS...
VINNIE AND JABEZ...
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3704 8536 3719 8529 3715 8486 3712 8490
3705 8490 3699 8483 3695 8490 3696 8494
3693 8495
TIME...MOT...LOC 0023Z 280DEG 42KT 3708 8517
EERSpecial weather statement, Jul 27, 7:24 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM CDT SUN JUL 27 2014
KYZ074-076-077-081-280055-
ADAIR KY-BARREN KY-CUMBERLAND KY-METCALF KY-
724 PM CDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF EDMONTON...AND MOVING EAST
AT 45 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
EDMONTON...
GASCON AND CORK...
CURTIS...
NELL AND COFER...
TORIA AND BREEDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3697 8588 3714 8585 3701 8520 3693 8523
3690 8528 3688 8525 3687 8525 3677 8528
TIME...MOT...LOC 0024Z 285DEG 37KT 3703 8567
EERSpecial weather statement, Jul 27, 7:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM CDT SUN JUL 27 2014
KYZ072-280125-
SIMPSON KY-
755 PM CDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING SOUTHEAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PEDEN MILL...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8659 3664 8663 3666 8666 3672 8663
3666 8641 3665 8642 3665 8652 3664 8654
3663 8657
TIME...MOT...LOC 0055Z 297DEG 41KT 3666 8659
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:23 PM CDT | Special Weather Statement | LMK | Adair, Russell | 32 min |
| Jul 27, 7:24 PM CDT | Special Weather Statement | LMK | Metcalfe | 31 min |
| Jul 27, 7:25 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 30 min |
| Jul 27, 7:37 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Russell | 28 min |
| Jul 27, 7:55 PM CDT | Special Weather Statement | LMK | Simpson | 30 min |
| Jul 27, 8:05 PM CDT | Special Weather Statement | LMK | Russell | 30 min |
| Jul 27, 8:22 PM CDT | Special Weather Statement | LMK | Clinton | 28 min |
| Jul 27, 8:52 PM CDT | Special Weather Statement | LMK | Clinton | 18 min |
| Jul 27, 10:08 PM CDT | Special Weather Statement | LMK | Madison | 22 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.